• LMM's Avatar

    Starting chemo tomorrow. A cocktail of 5-FU and cisplatin. Anyone here who has had that combo? If you have will you share with me what your

    Asked by LMM on Monday, February 11, 2013

    Starting chemo tomorrow. A cocktail of 5-FU and cisplatin. Anyone here who has had that combo? If you have will you share with me what your

    Were? I know everyone is different just wanting to know what I may expect.

    9 Answers from the Community

    9 answers
    • JRUSH's Avatar
      JRUSH

      I had 5-FU administered for 5 days straight for 2 separate weeks. Is that what you will be doing? My side effects were not bad. Just really tired and some nausea. They can give you meds for nausea. My advice would be to take them if you feel it coming on at all, they really worked for me. Overall, it was not as bad as I had made it out to be in my mind beforehand. I did not loose all of my hair, it just thinned out a bit. I did get the mouth sores, which were not fun but went away after a couple of days with the right meds.

      over 4 years ago
    • JRUSH's Avatar
      JRUSH

      And, of course, good luck with starting treatment!

      over 4 years ago
    • Peroll's Avatar
      Peroll

      I have had that combination as my first round of chemo about 8 years ago. It is onr of the older and standard frist chemos for anal and colon cancers. It tends to have milder side effects. I had fatugue, nausea and diarrhea. The latter two can easily be treated with meds but it is important to take them as soon as the symptoms appear or in advance if you get to the point that you feel certain they will come. I had this combo every Friday afternoon and would get fatigued at about 10:00 am sundays for about 24 hours and was then otherwise fine. Please note that everyone is different so you may or may not get these and other side effects. Be sure to tell you Oncologist about any side effects you get even if they are controlable and bearable as they can offer good advice on how best to deal with them. Good Luck

      over 4 years ago
    • geekling's Avatar
      geekling

      I was treated some time back. The drugs were new at the time. I had two 3-4 days rounds in between a lot of radiation. The first time they underdosed me and I wondered what all the fuss was about, except for the discomfort of being attached, through the port, to the not so little black box at my waist. For the second round, they gave me what they considered a proper dosage. I was quite uncomfortable but it was tolerable until the end. Either I misunderstood or it was misexplained but I took the anti nausea meds a little too late and wound up needing to toss a couch and repaint a room ... I'd no idea projectile vomit could project 12+ feet!!!

      over 4 years ago
    • ticklingcancer's Avatar
      ticklingcancer

      Cisplatin was one of my chemos. Because I was one two I can't really say which one caused what side effects. I can tell you that it caused my neuropathy. But that doesn't happen to everyone. You may not have any side effects at all. That's what I'm hoping for anyway.

      over 4 years ago
    • warrior3's Avatar
      warrior3

      That was the same regimen that I had, constant for 5 days in conjunction with my first week of radiation and again during my 5th week of radiation. Since it was in sync with the radiation it's hard to say which caused what side effects. I did not lose my hair but it did get quite thin. I never vomited but I had absolutely no appetite and lost a great deal of weight. I only experienced diarrhea once but I was part of a study testing an anti-diarrheal drug; the nurses shared that they felt I had received the drug and not the placebo since I did not have problems with diarrhea. I was extremely fatigued. These side effects took a while to show up, of course. My first week passed with very little problem. I remember feeling nausea on the last day, shortly before being released (my doctor insisted on my being admitted for the week of chemo; yours may allow you to do the "fanny pack" at home). Best of luck with everything! You are on your way to the cure :)

      over 4 years ago
    • CrazyHarry's Avatar
      CrazyHarry

      I'm on the oral 5-FU (Xeloda). Nausea and being tired is all that seems to bothering me. Along with the fact that I may never have a good poop again with this rectal cancer. Which I think is more related to the mechanics of the affected area and less to do with the medication.

      Good luck on your healing journey

      over 4 years ago
    • Jodi's Avatar
      Jodi

      Hello LMM... I am checking in a little late. How are YOU? I had the a similar 5-FU and I also had Mitomyacin. I am assuming everyone's experiences are going to be a bit different. I never threw up but I was nauseous so the anti nausea meds were instrumental. I was a bit tired but I actually kept working (working from home, that is). The worst side effects for me was CHEMO mouth. If things start to taste weird or you start to lose your taste buds its because of the chemo. I got this stuff called Magic Mouthwash and it really helped me. It's very important that you try and eat those things that will help increase your red and white blood cells. The only other side effect was the hair thinning. I did not lose all of my hair but about 3 weeks after my first treatment the hair starts coming out...just thins. Email me if you want to DISCUSS anything. To be honest, the radiation got me more than the chemo however.... the chemo did have some side effects that lasted full a long while: Chemo mouth on and off, chemo brain (still have it), tiredness, my coloring changed...people said I looked green or very pale, nausea, hair thinning. I saved my nails by taking biotin.

      over 4 years ago
    • Jodi's Avatar
      Jodi

      Ohhhhh, yes.... I forgot about the neoropothy (spelling???). I took gabapetin to help with that. I had it in my hands and feet. It was freaky. As far as the bathroom issues.... I assumed that was from the radiation but what CrazyHarry wrote was completely right about that. UGH. It's been almost a year and I still can't get that right. Please Please Please let us all know how you are doing.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more anal cancer questions.  Also, don't forget to check out our Anal Cancer page.